MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10606
Medical Device Problem Codes Entrapment of Device (1212); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is a combination product.
 
Event or Problem Description
It was reported that stent damage and guidewire entrapment occurred.The target lesion was located in the left anterior descending artery.A 3.00 x 32 synergy drug-eluting stent and 300cm straight tip samurai guidewire was selected for use.During advancement, the delivery system got stuck on the guidewire.During attempts to remove the device from the wire, while still outside of the patient, the stent got damaged.The portion of the wire stuck with the delivery system, was cut off.The procedure was completed with a new synergy stent.There were no patient complications reported and the patient's status was great.
 
Event or Problem Description
It was reported that stent damage and guidewire entrapment occurred.The target lesion was located in the left anterior descending artery.A 3.00 x 32 synergy drug-eluting stent and 300cm straight tip samurai guidewire was selected for use.During advancement, the delivery system got stuck on the guidewire.During attempts to remove the device from the wire, while still outside of the patient, the stent got damaged.The portion of the wire stuck with the delivery system, was cut off.The procedure was completed with a new synergy stent.There were no patient complications reported and the patient's status was great.It was further reported that the shaft broke post procedure in an attempt to remove the guidewire.
 
Additional Manufacturer Narrative
This device is a combination product.D10 returned to manufacturer date corrected.A synergy ii us mr 3.00 x 32mm stent delivery system was returned for analysis in 2 pieces with a guidewire stuck in the wire lumen of the distal portion of the device.A visual and microscopic examination of the stent found proximal to mid-stent damage, with stent struts stretched and bunched.The undamaged stent od (outer diameter) was measured and the result is within maximum crimped stent profile measurement.The balloon cones were reviewed.No issues were noted with the distal balloon.The proximal balloon cone and the exposed proximal balloon wall were creased.A visual and microscopic examination of the bumper tip showed no signs of damage.A visual and tactile examination of the hypotube found multiple hypotube kinks at several locations along the hypotube shaft.A visual examination of the outer and inner lumen and mid-shaft section found a shaft break located 126 mm distal to the mid-shaft/hypotube bond, with the corewire exposed at the break site.The outer shaft polymer extrusion was severely damaged (twisted and bunched) along the entire length of the shaft polymer extrusion.A recommended 0.0140 guidewire was returned with the device, but not attached to the device at any point.A portion of a 0.0160 guidewire was stuck in the wire lumen of the distal portion of the device.No other issues were identified during the product analysis.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9693695
Report Number2134265-2020-01110
Device Sequence Number19404079
Product Code NIQ
UDI-Device Identifier08714729840350
UDI-Public08714729840350
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/02/2021
Device Model Number10606
Device Catalogue Number10606
Device Lot Number0024394204
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2020
Initial Date Received by Manufacturer 01/21/2020
Supplement Date Received by Manufacturer03/26/2020
Initial Report FDA Received Date02/11/2020
Supplement Report FDA Received Date04/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: 300CM STRAIGHT TIP SAMURAI; GUIDEWIRE: 300CM STRAIGHT TIP SAMURAI